MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70
Health Effect - Clinical Code Death (1802)
Date of Event 06/16/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Covidien/medtronic has not received the device/component from the customer for evaluation nor has the field service engineer evaluated the ventilator.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient expired while on ht70 ventilator.There is no allegation of a malfunction of the device.The customer is sending the ventilator for failure evaluation.This report is being conservatively filed only because the patient expired while using the ventilator.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: an ht70 ventilator was reported to be in use during patient exitus.There was no allegation of a malfunction of the device when it was reported to medtronic.The customer sent the ventilator to failure investigations (fi) for analysis.Since the reported symptom of the device was unspecified, it could neither be duplicated nor verified.Fi contacted the customer for more details; the customer stated that she was not there when the incident occurred, but she heard from the nurses that the vent alarmed and shut off during the event.The device logs were reviewed, and no recorded events were logged in the event history on the date of patient exitus.Fi found that the device failed the power on self-test.Fi found the cause of this to be an internal short, and fi replaced the main control board to address this.Fi also found that the pump made a grinding sound, and fi tightened loose hardware to address this as well.Although the patient presented exitus while on the ventilator, there is no evidence that the ventilator caused the patient exitus.If information is provided in the future, a supplemental report will be issued.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key7696592
Report Number2023050-2018-00042
Device Sequence Number1452397
Product Code CBK
UDI-Device Identifier10884521542143
UDI-Public10884521542143
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHT70
Device Catalogue NumberHT70M-WW-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2018
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer08/08/2018
10/08/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date10/03/2018
10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;